Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 248, NWS Pueblo, CO

August 17, 2015Bent County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2015, 6:58 PM MDT for Bent County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 6:58 PM MDT (00:58 UTC)
Expired
Aug 17, 2015, 7:21 PM MDT
In force
23 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bent County, CO

The radar

The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 17, 2:32 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS55 KPUB 180058
SVRPUB
COC011-180145-
/O.NEW.KPUB.SV.W.0248.150818T0058Z-150818T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 745 PM MDT

* AT 658 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHN MARTIN
  RESERVOIR...OR 24 MILES EAST OF NORTH LA JUNTA...MOVING NORTH AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HASTY...JOHN MARTIN RESERVOIR...FORT LYON AND CADDOA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3789 10299 3795 10321 3825 10314 3824 10280
TIME...MOT...LOC 0058Z 197DEG 14KT 3800 10307 

HAIL...1.00IN
WIND...60MPH
 
$$

28
2 follow-up statements
615 
WWUS55 KPUB 180109
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
709 PM MDT MON AUG 17 2015

COC011-180145-
/O.CON.KPUB.SV.W.0248.000000T0000Z-150818T0145Z/
BENT CO-
709 PM MDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN BENT COUNTY...

AT 709 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JOHN MARTIN
RESERVOIR...OR 23 MILES WEST OF LAMAR...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HASTY...JOHN MARTIN RESERVOIR...FORT LYON AND CADDOA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3789 10299 3795 10321 3825 10314 3824 10280
TIME...MOT...LOC 0109Z 197DEG 14KT 3804 10305 

HAIL...1.00IN
WIND...60MPH
 
$$

28
564 
WWUS55 KPUB 180121
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT MON AUG 17 2015

COC011-180130-
/O.CAN.KPUB.SV.W.0248.000000T0000Z-150818T0145Z/
BENT CO-
721 PM MDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3789 10299 3795 10321 3825 10314 3824 10280
TIME...MOT...LOC 0113Z 197DEG 14KT 3808 10303 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:55 PM MDT, 3 minutes earlier.

Area forecast discussion, Aug 17, 6:55 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
655 PM MDT MON AUG 17 2015

.UPDATE...
ISSUED AT 648 PM MDT MON AUG 17 2015

UPDATED TO ADD BACA COUNTY TO THE TORNADO WATCH.

UPDATE ISSUED AT 556 PM MDT MON AUG 17 2015

UPDATED TO REMOVE TORNADO WATCH FROM PUEBLO AND EL PASO COUNTIES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 344 PM MDT MON AUG 17 2015

...SEVERE STORM THREAT THIS EVENING THEN A COOL FRONT TUESDAY...

THE SEVERE STORM THREAT WILL REMAIN ELEVATED THROUGH THIS EVENING.
ALL THE ELEMENTS ARE THERE.  A STRONG SPEED MAX FOR THIS TIME OF
YEAR WILL PASS THROUGH NORTHERN COLORADO THIS EVENING...INCREASING
WIND SHEAR OVER THE REGION AND HELPING TO TRIGGER CONVECTION.  NAM12
SOUNDINGS PRIOR TO CONVECTIVE INITIATION OVER EL PASO COUNTY ARE
PROGGED AT CLOSE TO 2500 J/KG.  SPC MUCAPES ARE INDICATED AT 3000
J/KG IN IN THE SAME AREA...WITH 2000-3000 J/KG OVER THE REST OF
SOUTHEAST COLORADO.  INSTABILITY IS HIGH WITH LIS ACROSS THE EASTERN
MOUNTAINS AND PLAINS GENERALLY -4 TO -6.  SO...ALL THE ELEMENTS ARE
THERE...MOISTURE...LIFT...INSTABILITY...AND MOST IMPORTANTLY FOR
SEVERE STORMS...SHEAR.  THE SHEAR IS BEST OVER NORTHERN AND EASTERN
PARTS OF THE PLAINS SO THESE AREAS WILL LIKELY SEE THE GREATEST
THREAT OF SEVERE WEATHER THIS EVENING.  THIS WOULD INCLUDE EL
PASO...KIOWA...BENT...PROWERS AND BACA COUNTIES...IN PARTICULAR.
PRIMARY STORM THREATS WILL BE DAMAGING HAIL AND WINDS...FLASH
FLOODING AND LIGHTNING.  HOWEVER...ENOUGH SHEAR WILL BE PRESENT
FOR STORM ROTATION THIS EVENING...AND POSSIBLY A TORNADO OR 2. THE
THREAT OF FLASH FLOODING WILL BE GREATEST AS INITIALLY DISCRETE
CELLS MERGE INTO A LINE OR CLUSTER AND PROPAGATE EASTWARD ACROSS THE
PLAINS THROUGH THE EVENING HOURS.  SO...THE THREAT OF FLASH FLOODING
THIS EVENING WILL TEND TO BE GREATEST OVER THE FAR EASTERN PLAINS
EAST OF THE I-25 CORRIDOR.  FARTHER WEST...CELLS MAY MOVE ALONG
QUICK ENOUGH AS TO NOT CAUSE AS MUCH CONCERN.  MOST CONVECTION
SHOULD BE OVER BY ABOUT MIDNIGHT...ALTHOUGH SOME ACTIVITY NEAR THE
KANSAS BORDER COULD LINGER ON PAST MIDNIGHT.

TUESDAY...MODELS ARE ALL IN FAIRLY GOOD AGREEMENT ON DROPPING A COOL
FRONT SOUTH THROUGH THE PLAINS DURING THE DAY.  THE FRONTAL PUSH
SHOULD KEEP TEMPERATURES DOWN ABOUT 10 DEGREES OVER THE EAST FROM
TODAY'S READINGS...WITH LITTLE IMPACT ON TEMPERATURES ELSEWHERE.
THE AIRMASS LOOKS PRETTY STABLE BEHIND THE FRONT SO NOT MUCH IF
ANY PRECIPITATION EXPECTED BEHIND THE FRONT THROUGH THE DAY.
HOWEVER...LOW LEVEL UPSLOPE FLOW IMPINGING ON THE TERRAIN MAY
TRIGGER A FEW ISOLATED SHOWERS ALONG THE EASTERN MOUNTAINS BY
LATE IN THE DAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 344 PM MDT MON AUG 17 2015

WILL KEEP DISCUSSION RELATIVELY BRIEF DUE TO ACTIVE METEOROLOGICAL
CONDITIONS CURRENTLY OVER THE FORECAST DISTRICT. A RETURN TO MORE
TRANQUIL CONDITIONS IS ANTICIPATED DURING THE MAJORITY OF THE
LONGER TERM WITH TEMPERATURES AND POPS PRIMARY CONCERNS. EVEN AN
INCH OF SO OR SNOW MAY BE NOTED ON PIKES PEAK BY TUESDAY NIGHT.

UPPER RIDGING CENTERED OVER SOUTHERN CALIFORNIA AT 00Z WEDNESDAY
IS PROJECTED TO TRANSITION TO SOUTHERN NEW MEXICO BY THE WEEKEND
WHILE FORECAST DISTRICT REMAINS IN NORTHWESTERLY TO ZONAL UPPER
FLOW INTO THE WEEKEND.

AT THE SURFACE...NORTH TO NORTHEASTERLY SURFACE SURGE SHOULD BE
OVER EAST-CENTRAL NEW MEXICO AT 00Z WEDNESDAY AS 1017 MB SURFACE
HIGH MOVES INTO MONTANA. 1020MB SURFACE HIGH THEN SETTLES OVER
COLORADO FROM TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE VARYING
DEGREES OF EASTERN COLORADO SURFACE LEE-SIDE TROUGHING DEVELOPS
FROM WEDNESDAY EVENING INTO SATURDAY. THEN...NEXT NORTHERLY TO
NORTHEASTERLY SURFACE SURGE IS EXPECTED TO IMPACT PRIMARILY
EASTERN SECTIONS FROM SATURDAY NIGHT INTO SUNDAY MORNING.

AVAILABLE ATMOSPHERIC MOISTURE IS EXPECTED TO BE ON A DECREASING
TREND OVER THE FORECAST DISTRICT...ESPECIALLY FROM THURSDAY INTO
FRIDAY BEFORE INCREASING AGAIN BY NEXT WEEKEND. AT THIS TIME...IT
APPEARS THAT THE HIGHEST POTENTIAL FOR MORE WIDESPREAD
PRECIPITATION OVER PORTIONS OF THE FORECAST DISTRICT SHOULD BE
NOTED TUESDAY NIGHT AND THEN AGAIN BY NEXT WEEKEND.

FINALLY...COOLEST TEMPERATURES DURING THE LONGER TERM ARE
ANTICIPATED FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT AND THEN AGAIN
BY NEXT SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 344 PM MDT MON AUG 17 2015

STRONG SHORTWAVE WILL TRACK EAST ACROSS FLIGHT AREA THIS
EVENING...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE
REGION...ESPECIALLY THE EASTERN MOUNTAINS AND PLAINS. STORMS THIS
EVENING WILL TEND TO BE STRONG TO SEVERE OVER THE EAST. LARGE
HAIL...DAMAGING WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE
EXPECTED FROM SOME STORMS. FLIGHT CONDITIONS WILL RANGE FROM MVFR TO
IFR TO LIFR UNDER SHOWERS AND THUNDERSTORMS. THESE CONDITIONS WILL
BECOME WIDESPREAD OVER THE EASTERN MOUNTAINS AND PLAINS THROUGH THE
EVENING.  IMPROVEMENT FROM THE WEST ALL AREAS BY 06Z...ALTHOUGH SOME
AREAS OF MVFR/IFR STRATUS MAY DEVELOP ACROSS THE PLAINS OVERNIGHT IN
THE WAKE OF HEAVY PRECIPITATION.

FOR THE KCOS...KPUB AND KALS TAF SITES...MUCH THE SAME SCENARIO.
ALL 3 TAF SITES WILL BE SUBJECT TO THUNDERSTORMS THIS EVENING...WITH
THE POTENTIAL FOR STRONG TO SEVERE STORMS...ESPECIALLY AT KCOS AND
KPUB.  VCTS/VCSH IN TAFS UNTIL 03Z...BEFORE ACTIVITY MOVES TO THE
EAST OF THESE AREAS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...28
Hazardous weather outlook, Aug 17, 11:54 AM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1154 AM MDT MON AUG 17 2015

COZ058>089-093>099-181800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1154 AM MDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO THIS
AFTERNOON...BECOMING WIDESPREAD ACROSS THE PLAINS THIS EVENING. A
STRONG UPPER LEVEL DISTURBANCE WILL PRODUCE STRONG TO SEVERE
THUNDERSTORMS OVER THE EASTERN MOUNTAINS AND PLAINS. PRIMARY STORM
THREATS WILL INCLUDE LARGE HAIL...DAMAGING WIND GUSTS...FLASH
FLOODING AND LIGHTNING.

THE THREAT OF SEVERE WEATHER WILL BE GREATEST OVER PORTIONS OF EL
PASO...BENT...KIOWA...PROWERS...AND BACA COUNTIES. A COUPLE OF
STORMS IN THESE AREAS COULD PRODUCE HAIL UP TO GOLF BALL SIZE...
DAMAGING WINDS TO 70 MPH AND POSSIBLY A TORNADO OR TWO.

THE THREAT OF HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL INCREASE
THROUGH THE EVENING OVER THE EASTERN PLAINS. AREAS THAT HAVE RECENTLY
SEEN HEAVY RAINFALL...AS WELL AS URBAN AREAS...WILL SEE A THREAT
OF FLOODING LASTING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...MAINLY OVER THE MOUNTAINS. THE MAIN THREATS FROM THESE
STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO.

50/50

In the hours before

Special weather statement, Aug 17, 5:08 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT MON AUG 17 2015

COZ094-099-180015-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
508 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES UNTIL 615 PM MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES SOUTHEAST OF KIM...OR 38 MILES NORTH OF CLAYTON...MOVING EAST
AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3703 10330 3705 10326 3726 10286 3703 10283
      3700 10284 3700 10330
TIME...MOT...LOC 2308Z 266DEG 15KT 3701 10319

LW
Special weather statement, Aug 17, 6:00 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT MON AUG 17 2015

COZ093-094-097>099-180045-
LA JUNTA VICINITY/OTERO COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
600 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS...SOUTHERN BENT AND
NORTHWESTERN BACA COUNTIES UNTIL 645 PM MDT...

AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF HIGBEE...OR 24 MILES SOUTHEAST OF NORTH LA
JUNTA...MOVING NORTHEAST AT 60 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR AND TWO BUTTES RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3746 10341 3769 10360 3816 10267 3760 10236
TIME...MOT...LOC 0000Z 243DEG 50KT 3768 10328

KAM
Local storm report, Aug 17, 6:20 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 WNW ROCKY FORD        38.06N 103.75W
08/17/2015  M0.75 INCH       OTERO              CO   TRAINED SPOTTER

&&

28
Local storm report, Aug 17, 6:45 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HEAVY RAIN       1 WSW ROCKY FORD        38.04N 103.74W
08/17/2015  M0.49 INCH       OTERO              CO   TRAINED SPOTTER

&&

PP
Local storm report, Aug 17, 6:46 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             1 WSW ROCKY FORD        38.04N 103.74W
08/17/2015  M0.88 INCH       OTERO              CO   TRAINED SPOTTER

&&

PP
Special weather statement, Aug 17, 6:46 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT MON AUG 17 2015

COZ089-093>097-180130-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
EASTERN LAS ANIMAS COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
646 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA...EASTERN OTERO...
EAST CENTRAL CROWLEY...NORTHEASTERN LAS ANIMAS AND WESTERN BENT
COUNTIES UNTIL 730 PM MDT...

AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF WILD
HORSE TO 7 MILES SOUTHWEST OF ARLINGTON TO 6 MILES SOUTH OF NORTH LA
JUNTA...AND MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...LAS ANIMAS...EADS...CHERAW...HASWELL...
HASTY...BLUE LAKE...HIGBEE...JOHN MARTIN RESERVOIR...SWEETWATER
RESERVOIR...ARLINGTON AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3817 10291 3764 10323 3772 10368 3844 10354
      3853 10336 3852 10317 3861 10317 3861 10246
TIME...MOT...LOC 0046Z 284DEG 16KT 3862 10298 3827 10344 3788 10352

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:00 PM MDTSpecial Weather StatementPUBBent45 min
Aug 17, 6:15 PM MDTTornado WarningPUBCrowley, Otero23 min
Aug 17, 6:18 PM MDTSevere Thunderstorm WarningPUBBent42 min
Aug 17, 6:46 PM MDTSpecial Weather StatementPUBBent, Kiowa44 min
Aug 17, 7:22 PM MDTSpecial Weather StatementPUBBent38 min
Aug 17, 7:27 PM MDTFlash Flood WarningPUBBent, Prowers4 hr
Aug 17, 7:40 PM MDTSpecial Weather StatementPUBBent, Kiowa, Prowers80 min
Aug 17, 7:52 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers68 min
Aug 17, 8:02 PM MDTSpecial Weather StatementPUBFremont28 min
Aug 17, 8:59 PM MDTSevere Thunderstorm WarningPUBBaca28 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.